Volume 5, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
The size of triangulations supporting a given link

Simon A King

Geometry & Topology 5 (2001) 369–398
Bibliography
1 S Armentrout, Knots and shellable cell partitionings of $S^3$, Illinois J. Math. 38 (1994) 347 MR1269692
2 G Burde, H Zieschang, Knots, de Gruyter Studies in Mathematics 5, Walter de Gruyter & Co. (1985) MR808776
3 R Ehrenborg, M Hachimori, Non-constructible complexes and the bridge index, European J. Combin. 22 (2001) 475 MR1829741
4 R Furch, Zur Grundlegung der kombinatorischen Topologie, Abh. Math. Sem. Hamb. Univ. 3 (1924) 60
5 D Gabai, Foliations and the topology of 3-manifolds III, J. Differential Geom. 26 (1987) 479 MR910018
6 R E Goodrick, Non-simplicially collapsible triangulations of $I^n$, Proc. Cambridge Philos. Soc. 64 (1968) 31 MR0220272
7 M Hachimori, G M Ziegler, Decompositions of simplicial balls and spheres with knots consisting of few edges, Math. Z. 235 (2000) 159 MR1785077
8 W Haken, Über das Homöomorphieproblem der 3–Mannigfaltigkeiten I, Math. Z. 80 (1962) 89 MR0160196
9 W Haken, Some results on surfaces in 3–manifolds, from: "Studies in Modern Topology", Math. Assoc. Amer. (distributed by Prentice-Hall, Englewood Cliffs, N.J.) (1968) 39 MR0224071
10 J Hass, J C Lagarias, The number of Reidemeister moves needed for unknotting, J. Amer. Math. Soc. 14 (2001) 399 MR1815217
11 G Hemion, The classification of knots and 3–dimensional spaces, Oxford Science Publications, The Clarendon Press Oxford University Press (1992) MR1211184
12 S A King, The size of triangulations supporting a given link, Geom. Topol. 5 (2001) 369 MR1825667
13 S A King, How to make a triangulation of $S^3$ polytopal, Trans. Amer. Math. Soc. 356 (2004) 4519 MR2067132
14 H Kneser, Geschlossene Flächen in dreidimensionalen Mannigfaltigkeiten, Jahresber. Deut. Math. Ver. 38248
15 W B R Lickorish, Unshellable triangulations of spheres, European J. Combin. 12 (1991) 527 MR1136394
16 S V Matveev, Algorithms for the recognition of the three-dimensional sphere (after A Thompson), Mat. Sb. 186 (1995) 69 MR1341085
17 S V Matveev, On the recognition problem for Haken 3–manifolds, from: "Proceedings of the Workshop on Differential Geometry and Topology (Palermo, 1996)" (1997) 131 MR1602983
18 A Mijatović, Simplifying triangulations of $S^3$, Pacific J. Math. 208 (2003) 291 MR1971667
19 J H Rubinstein, Polyhedral minimal surfaces, Heegaard splittings and decision problems for 3–dimensional manifolds, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 1 MR1470718
20 M Scharlemann, A Thompson, Thin position for 3–manifolds, from: "Geometric topology (Haifa, 1992)", Contemp. Math. 164, Amer. Math. Soc. (1994) 231 MR1282766
21 A Schrijver, Theory of linear and integer programming, Wiley-Interscience Series in Discrete Mathematics, John Wiley & Sons Ltd. (1986) MR874114
22 A Thompson, Thin position and the recognition problem for $S^3$, Math. Res. Lett. 1 (1994) 613 MR1295555
23 A Thompson, Algorithmic recognition of 3–manifolds, Bull. Amer. Math. Soc. $($N.S.$)$ 35 (1998) 57 MR1487190